Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 8, NWS Tulsa, OK

April 13, 201919 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 13, 2019, 6:11 PM CDT for 19 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 6:11 PM CDT (23:11 UTC)
Expired
Apr 13, 2019, 11:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS74 KTSA 132311
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
611 PM CDT Sat Apr 13 2019

.Strong winds will be possible this evening as an area of low
pressure moves into the region.

OKZ049-053-060-064>067-070-071-073>075-140400-
/O.NEW.KTSA.WI.Y.0008.190413T2311Z-190414T0400Z/
Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, and Wilburton
611 PM CDT Sat Apr 13 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect until 11 PM CDT this evening. 

* TIMING...The strongest wind gusts will continue through the 
  evening hours.

* WINDS...Frequent gusts of 40 to 50 miles per hour.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
2 follow-up statements
839 
WWUS74 KTSA 140105
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
805 PM CDT Sat Apr 13 2019

.Strong winds will be possible this evening as an area of low
pressure moves into the region.

OKZ054>059-061-062-140400-
/O.EXA.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, and Pryor
805 PM CDT Sat Apr 13 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect until 11 PM CDT this evening. 

* TIMING...The strongest wind gusts will continue through the 
  evening hours. 

* WINDS...Frequent gusts of 40 to 50 miles per hour.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053-060-064>067-070-071-073>075-140400-
/O.CON.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/
Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, and Wilburton
805 PM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* TIMING...The strongest wind gusts will continue through the 
  evening hours. 

* WINDS...Frequent gusts of 40 to 45 miles per hour.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
557 
WWUS74 KTSA 140403
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1103 PM CDT Sat Apr 13 2019

OKZ049-053>062-064>067-070-071-073>075-140515-
/O.EXP.KTSA.WI.Y.0008.000000T0000Z-190414T0400Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, 
McAlester, Stigler, and Wilburton
1103 PM CDT Sat Apr 13 2019

...WIND ADVISORY HAS EXPIRED...

Occasional gusts of 30 to 35 mph will be possible across eastern 
Oklahoma into the early morning hours. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:01 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 13, 6:01 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
601 PM CDT Sat Apr 13 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR cigs and MVFR to brief IFR vsbys will continue for most of
the TAF period as rain prevails over most of the sites for much of
the TAF period. Conditions will improve to VFR between 10z-12Z
across the NE OK site, and between 14z-16Z across the AR sites.
VFR conditions will prevail through the remainder of the TAF
period.

&&

.PREV DISCUSSION... /Issued 342 PM CDT Sat Apr 13 2019/

DISCUSSION...
Powerful upper low continues to move across northwest Texas this
afternoon and is expected to lift northeast later this evening,
eventually taking a track across southern OK and through the
Ozarks late tonight. Resultant areas of moderate and heavy
rainfall along with breezy northeast winds making for about as
ugly a mid-April day as you will see around here, with
temperatures quickly dropping into the 40s with onset of heavier
precip. Regional radar does show a well-defined dry slot lifting
into southwest OK which will result in a several hour lull in
precip across southeast OK and eventually western AR this evening
as it pivots northeast, strong forcing will continue to induce
widespread rain along and northwest of the low track, with most
areas seeing measurable rainfall. this track will likely focus
heaviest additional rainfall amounts of 1-2 inches along and a bit
south of I-44 through tonight. Will also see an uptick in wind
speeds for a time as precip tapers off and allows deeper mixing,
with a few gusts near 40 mph possible.

Thermal profiles close to the low center continue to suggest wet
bulb zero heights will eventually fall low enough that some of the
higher terrain areas of northwest Arkansas will see a mix or
brief change over to wet snow late tonight. Accumulations still
appear unlikely at this time with sfc temperatures remaining a few
degrees above freezing. Precip will end Sunday morning with skies
clearing quickly and a considerable warm up during the afternoon.

A more robust warm up expected by Monday as winds return from
the south, likely returning back above normal for a few days.
Fire weather conditions will deteriorate somewhat Monday as dew
points will remain rather low, especially across areas closer to
the Kansas border which are likely to see less rainfall. Breezy
and warm weather will continue through Wednesday ahead of the next
approaching upper level system. Thunderstorm chances along with
some attendant severe weather threat expected to return by
Wednesday and may linger into early Thursday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Apr 13, 5:10 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sat Apr 13 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sat Apr 13 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly South and East of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Mainly South and East of Interstate 44.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread rain showers and gusty winds will continue to spread
over Eastern Oklahoma and Northwest Arkansas through tonight in
response to an upper level low pressure system moving through the
region. A few embedded thunderstorms will also remain possible
through the evening hours mainly over parts of Southeast Oklahoma
into West Central Arkansas...though an isolated embedded thunder
potential may also be possible south of Interstate 44. The
greater thunderstorm chances as well as severe weather potentials
should remain southeast of the region. Also through the evening
hours, a break in the rain showers along with wind gusts up
towards 40 mph will be possible over parts of the region as the
upper low moves overhead. However, rain showers on the backside of
the low should fill back in over the region tonight. In addition
to the rain late tonight into early Sunday morning, rain may mix
briefly with snow over the higher terrain locations of Northwest
Arkansas. No accumulation are expected.

Widespread rainfall amounts in the 1 to 2 inch range with locally
higher amounts continue to be possible through tonight over
Eastern Oklahoma and Northwest Arkansas. This may cause localized
flooding for low lying areas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter
Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather
			Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will clear out of the area by Sunday afternoon with
temperatures back in the mid to upper 70s by Monday. It will
remain windy through the first part of the week with a return of
fire weather concerns. The next storm system will approach by
Wednesday with a chance for showers and storms, some of which
could be severe given forecast wind and instability fields. Gusty
winds and also some fire weather concerns look to be possible
Thursday behind the exiting storm system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:49 AM CDTSpecial Weather StatementTSAChoctaw26 min

Nearby

Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.